Alert archive / Texas / Flash Flood Warnings in 2013
Flash Flood Warning 26, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Sep 20, 2013, 7:01 AM CDT for Val Verde County, Texas. It was in force for 3 hr. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 20, 2013, 7:01 AM CDT (12:01 UTC)
- Expired
- Sep 20, 2013, 10:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Val Verde County, TX
The radar
The Laughlin AFB radar (KDFX), 108 km from the middle of the area, began a volume at 12:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 20, 7:45 AM CDT | FLASH FLOOD | Comstock, TX | ROAD CLOSED AT JUNCTION OF HWY 163 AND 90W WITH 1 TO 2 FEET OF WATER OVER ROADWAY |
| Sep 20, 8:00 AM CDT | HEAVY RAIN 4.5 | 8 Nnw Del Rio, TX | 24 HOUR RAINFALL AMOUNT |
| Sep 20, 8:00 AM CDT | HEAVY RAIN 4.54 | 35 Nw Del Rio, TX | 24 HOUR RAINFALL AMOUNT |
| Sep 20, 8:00 AM CDT | HEAVY RAIN 4.54 | 35 Nw Del Rio, TX | 24 HOUR RAINFALL AMOUNT AT SEMINOLE CANYON STATE PARK HQ |
| Sep 20, 8:15 AM CDT | FLASH FLOOD | Del Rio, TX | STREET CLOSURE AT RAILWAY AND DELAROSA. SEVERAL OTHER LOW LYING STREETS AROUND THE CITY ARE FLOODING AS WELL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 44 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDLF), launched 12:00Z, 0.0 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 612 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 496 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 104 m²/s²
- 0-3 km storm-relative helicity
- 141 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 4.8
The text
As transmitted, in the capitals the NWS used until 2016.
164
WGUS54 KEWX 201201
FFWEWX
TXC465-201500-
/O.NEW.KEWX.FF.W.0026.130920T1201Z-130920T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
701 AM CDT FRI SEP 20 2013
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
VAL VERDE COUNTY...
* UNTIL 1000 AM CDT.
* AT 654 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE
DETERMINED MODERATE TO HEAVY RAINFALL WILL CONTINUE TO SPREAD
ACROSS VAL VERDE COUNTY OVER THE NEXT FEW HOURS. RADAR ESTIMATES
OF RAINFALL INDICATE 2 TO 3 INCHES OF RAINFALL HAS OCCURRED
OVER THE WESTERN HALF OF THE COUNTY. ADDITIONAL RAINFALL OF 2
TO 4 INCHES IS EXPECTED BETWEEN 7 AND 10 AM.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. THE HIGHEST RISK OF FLOODING OVER THE NEXT FEW HOURS WILL BE
IN DEL RIO...COMSTOCK...AND AT LOW WATER CROSSINGS ON SIDE ROADS
OF TEXAS 163 BETWEEN COMSTOCK AND JUNO. OTHER LOCATIONS THAT MAY
EXPERIENCE FLOODING INCLUDE...LANGTRY...LOMA ALTA...AMISTAD
VILLAGE...LAUGHLIN AFB...OSMAN...PANDALE...PUMPVILLE...SEMINOLE
CANYON STATE PARK AND SHUMLA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WHEN WATER COVERS THE ROAD...TURN AROUND DON'T DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.
PLEASE REPORT FLOODED ROADS TO LOCAL LAW ENFORCEMENT.
&&
LAT...LON 3029 10175 3029 10072 2933 10071 2924 10081
2935 10100 2945 10108 2946 10115 2951 10120
2951 10126 2959 10126 2957 10130 2964 10131
2964 10136 2977 10147 2975 10154 2979 10155
2974 10165 2978 10176
$$1 follow-up statement
339
WGUS74 KEWX 201442
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
942 AM CDT FRI SEP 20 2013
TXC465-201500-
/O.CON.KEWX.FF.W.0026.000000T0000Z-130920T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
VAL VERDE TX-
942 AM CDT FRI SEP 20 2013
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1000 AM CDT FOR VAL
VERDE COUNTY...
AT 940 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A BROAD BAND OF MODERATE TO HEAVY SHOWERS AND ISOLATED
THUNDERSTORMS FROM NORTHEAST VAL VERDE COUNTY SOUTH SOUTHEAST INTO
WESTERN KINNEY COUNTY MOVING NORTHEAST AT 20 MPH. ISOLATED RAINFALL
RATES OF OVER 2 INCHES PER HOUR CONTINUE TO BE INDICATED BY RADAR
OVER EASTERN VAL VERDE COUNTY NORTHEAST OF COMSTOCK. THE DEVILS
RIVER AT DOLAN CREEK NEAR COMSTOCK WILL BE EXPERIENCING MODERATE
FLOODING ALONG THE RIVER DURING THE NEXT SEVERAL HOURS.
LOCATIONS IN THE WARNING AREA INCLUDE SHUMLA...PUMPVILLE...OSMAN...
SEMINOLE CANYON STATE PARK...PANDALE...LOMA ALTA...LANGTRY...JUNO AND
COMSTOCK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WHEN WATER COVERS THE ROAD...TURN AROUND DON'T DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.
&&
LAT...LON 3029 10175 3029 10072 2933 10071 2924 10081
2935 10100 2945 10108 2946 10115 2951 10120
2951 10126 2959 10126 2957 10130 2964 10131
2964 10136 2977 10147 2975 10154 2979 10155
2974 10165 2978 10176
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 20, 6:46 AM CDT, 15 minutes earlier.
Area forecast discussion, Sep 20, 6:46 AM CDT, 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 646 AM CDT FRI SEP 20 2013 .AVIATION... GENERALLY MVFR CIGS...OCCASIONALLY IFR CIGS WITH SCT TO NUMEROUS SHRA/TSRA THROUGH 12Z SATURDAY. WINDS WILL BE FROM THE EAST- SOUTHEAST TODAY...SHIFT TO NORTHEAST AFT 00Z...THEN TO NORTH BY 12Z SAT. && .PREV DISCUSSION... /ISSUED 301 AM CDT FRI SEP 20 2013/ SHORT TERM (TODAY THROUGH SATURDAY)... THIS MORNING A MOIST AND UNSTABLE TROPICAL AIRMASS HAS OVERSPREAD SOUTH CENTRAL TEXAS. THE LATEST AWIPS BLENDED TOTAL PWAT PRODUCT DEPICTED VALUES OF 2.1 TO 2.4 INCHES. THIS IS A GOOD INDICATOR FOR HEAVY RAINFALL. THE COMBINATION OF PACIFIC TROPICAL MOISTURE FROM THE REMNANTS OF MANUEL...DEEPENING GULF MOISTURE AND CONVERGENCE ALONG AN APPROACHING COLD FRONT WILL RESULT IN NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS THE REGION TODAY AND TONIGHT. LOCALLY HEAVY RAINFALL IS LIKELY. WE WILL EXTEND THE FLASH FLOOD WATCH TO INCLUDE ALL OF THE HILL COUNTRY AND ADJACENT COUNTIES ALONG THE I-35 CORRIDOR FROM SAN ANTONIO NORTHEASTWARD. ADDITIONAL RAINFALL AMOUNTS OF 2 TO 4 INCHES ARE EXPECTED WITH ISOLATED 6 INCH AMOUNTS POSSIBLE. THE THREAT FOR FLASH FLOODING WILL BE HIGHEST LATE THIS AFTERNOON INTO THE EARLY MORNING HOURS ON SATURDAY AS THE WEAK FRONT DRIFTS SOUTHWARD INTO THE HILL COUNTRY AS UPPER LEVEL ENERGY EJECTS NORTHEASTWARD ACROSS SOUTH CENTRAL TEXAS. THIS PATTERN WILL RESULT IN THE TRAINING OF SHOWERS AND THUNDERSTORMS IN THE VICINITY OF THE FRONTAL BOUNDARY. THE THREAT FOR HEAVY RAINFALL WILL SHIFT SOUTHWARD TO THE COAST ON SATURDAY AS A SFC LOW FORMS OVER SE TEXAS. HIGHS TODAY AND SATURDAY WILL BE WILL BE A FEW DEGREES BELOW NORMAL DUE TO THE CLOUDS AND RAINFALL. LONG TERM (SATURDAY NIGHT THROUGH THURSDAY)... SHOWERS AND THUNDERSTORMS WILL BE MOVING OUT OF OUR SE COUNTIES LATE SATURDAY NIGHT AS THE UPPER LEVEL TROF AXIS BECOMES SITUATED TO THE EAST AND SOUTHEAST OF OUR CWFA. A DRY WEATHER PATTERN IS EXPECTED SUNDAY THROUGH THURSDAY OF NEXT WEEK AS ZONAL FLOW ALOFT TRANSITIONS TO THE SOUTHWEST. AFTERNOON HIGHS WILL SEE A GRADUAL WARMING TREND WITH LOWER TO MID 90S EXPECTED BY THE LATTER HALF OF NEXT WEEK. THE WARMUP MAY BE AFFECTED BY SOIL MOISTURE. HIGHER SOIL MOISTURE VALUES WILL SLOW THE WARMUP. && .EWX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR THE FOLLOWING COUNTIES: BANDERA...BEXAR...BLANCO...BURNET...COMAL...EDWARDS... GILLESPIE...HAYS...KENDALL...KERR...KINNEY...LLANO...MAVERICK... MEDINA...REAL...TRAVIS...UVALDE...VAL VERDE...WILLIAMSON. && MESOSCALE/AVIATION...26 SYNOPTIC/GRIDS...13 PUBLIC SERVICE/DATA COLLECTION...30
Hazardous weather outlook, Sep 20, 5:51 AM CDT, 1 hour 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 551 AM CDT FRI SEP 20 2013 TXZ171>173-183>194-202>209-217>225-228-211100- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 551 AM CDT FRI SEP 20 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... A FLASH FLOOD WATCH IS IN EFFECT FOR LOCATIONS ALONG AND WEST OF INTERSTATE 35 AND ALONG AND NORTH OF U.S. HIGHWAY 90. THIS INCLUDES THE RIO GRANDE PLAINS...EDWARDS PLATEAU...HILL COUNTRY...AND I-35 CORRIDOR THROUGH 7 AM SATURDAY MORNING. LOCALLY HEAVY RAIN IS LIKELY WITH AVERAGE RAINFALL TOTALS OF 2 TO 4 INCHES AND A FEW SPOTS RECEIVING UP TO 6 INCHES. FLASH FLOODING IS POSSIBLE AND RIVERS WILL RISE AND MAY FLOOD AS WELL. TURN AROUND... DON'T DROWN. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... RAIN WILL TAPER OFF QUICKLY ON SATURDAY MORNING. NO ADDITIONAL HAZARDOUS WEATHER IS EXPECTED THROUGH THE MIDDLE OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS SHOULD BE PREPARED TO PROVIDE HEAVY RAIN AND FLASH FLOOD REPORTS FROM 3 PM TODAY THROUGH 7 AM SATURDAY. ONLY REPORT IF YOU CAN DO IT SAFELY.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 19, 9:26 PM CDT | Areal Flood Advisory | EWX | Burnet | 2 hr |
| Sep 19, 11:08 PM CDT | Areal Flood Advisory | EWX | Gillespie, Kerr | 112 min |
| Sep 20, 12:54 AM CDT | Areal Flood Advisory | EWX | Gillespie | 2 hr |
| Sep 20, 2:12 AM CDT | River Flood Warning | EWX | Val Verde | 18 hr |
| Sep 20, 7:48 AM CDT | River Flood Warning | EWX | Val Verde | 12 hr |
| Sep 20, 8:34 AM CDT | Tornado Warning | EWX | Kinney, Val Verde | 26 min |
| Sep 20, 8:57 AM CDT | River Flood Warning | EWX | Val Verde | 48 hr |
| Sep 20, 9:39 AM CDT | River Flood Warning | EWX | Val Verde | 11 hr |
| Sep 20, 10:26 AM CDT | Areal Flood Advisory | EWX | Val Verde | 2 hr |
| Sep 20, 11:03 AM CDT | Areal Flood Advisory | EWX | Blanco, Burnet, Hays, Travis, Williamson | 117 min |
| Sep 20, 11:27 AM CDT | Areal Flood Advisory | EWX | Gillespie | 2 hr |
| Sep 20, 12:03 PM CDT | Flash Flood Warning | EWX | Bandera, Gillespie, Kendall, Kerr | 3 hr |
| Sep 20, 1:12 PM CDT | Areal Flood Advisory | EWX | Bastrop, Blanco, Burnet, Caldwell, Hays, Lee and 2 more | 108 min |
| Sep 20, 1:42 PM CDT | Areal Flood Advisory | EWX | Bandera | 108 min |
| Sep 20, 1:52 PM CDT | Flash Flood Warning | EWX | Travis | 3 hr |
| Sep 20, 2:44 PM CDT | Areal Flood Advisory | EWX | Bastrop, Caldwell, Fayette, Gonzales, Lee | 106 min |
| Sep 20, 4:26 PM CDT | Areal Flood Advisory | EWX | Gonzales, Guadalupe, Wilson | 2 hr |
| Sep 20, 4:33 PM CDT | Areal Flood Advisory | EWX | Bastrop, Caldwell, Gonzales, Guadalupe | 117 min |
| Sep 20, 4:42 PM CDT | River Flood Warning | EWX | Val Verde | 10 hr |
| Sep 20, 5:22 PM CDT | Flash Flood Warning | EWX | Wilson | 3 hr |
| Sep 20, 5:35 PM CDT | Areal Flood Advisory | EWX | Atascosa, DeWitt, Karnes | 115 min |
| Sep 20, 6:16 PM CDT | Areal Flood Advisory | EWX | Bastrop, Fayette, Gonzales, Lavaca, Lee | 104 min |
| Sep 20, 6:42 PM CDT | Areal Flood Advisory | EWX | DeWitt, Fayette, Gonzales, Lavaca | 108 min |
Nearby
Flash Flood Warnings in Texas, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.